Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 42, NWS Nashville, TN

March 27, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 27, 2021, 11:42 AM CDT for Hickman County, Tennessee. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 11:42 AM CDT (16:42 UTC)
Expired
Mar 27, 2021, 9:49 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 35.03 ft at Mar 28, 2021, 5:00 PM CDT.

actionminormoderatemajor203003/2703/2803/29
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

873 
WGUS84 KOHX 271642
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1142 AM CDT Sat Mar 27 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

  Duck River Near Hurricane Mills affecting Humphreys County.

  Duck River At Columbia affecting Maury County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC081-280445-
/O.NEW.KOHX.FL.Y.0042.210327T1642Z-210331T2145Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1142 AM CDT Sat Mar 27 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Centerville.
* From this morning to Wednesday afternoon.
* At 11:00 AM CDT Saturday the stage was 15.2 feet and rising..
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 27.0 feet early Monday afternoon. 
  It will then fall below flood stage late Wednesday morning.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

TNC085-280445-
/O.NEW.KOHX.FL.Y.0043.210328T1900Z-210331T0900Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1142 AM CDT Sat Mar 27 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River Near Hurricane Mills.
* From Sunday afternoon to late Tuesday night.
* At 11:00 AM CDT Saturday the stage was 12.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 21.0 feet Monday morning. It will 
  then fall below flood stage late Tuesday evening.
* Impact...At 20.0 feet, Agricultural land, other low lying areas, 
  and access points along the river from Bucksnort to Taylortown, 
  Cedar Grove, and to Bakerville Rd begin to flood. Portions of 
  Tumbling Creek Rd east of Highway 13 begin to flood.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

TNC119-280445-
/O.NEW.KOHX.FL.Y.0044.210330T0600Z-210330T1200Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1142 AM CDT Sat Mar 27 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Columbia.
* From late Monday night to Tuesday morning.
* At 11:00 AM CDT Saturday the stage was 14.6 feet and rising.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise to a crest of 32.0 feet 
  early Tuesday morning.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689

$$

07
1 follow-up statement
461 
WGUS84 KOHX 280249
FLSOHX

Flood Advisory
National Weather Service Nashville TN
949 PM CDT Sat Mar 27 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

TNC081-280400-
/O.CAN.KOHX.FL.Y.0042.000000T0000Z-210328T0249Z/
949 PM CDT Sat Mar 27 2021

...The Flood Advisory for the Duck River At Centerville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Duck River At Centerville.
* At 9:00 PM CDT Saturday the stage was 22.5 feet and rising.
* Flood stage is 22.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 PM CDT Saturday was 22.5 feet.
* Forecast...The river is expected to rise to a crest of 27.5 feet 
  early Monday morning. It will then fall below flood stage late 
  Thursday morning.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

LaRosa

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 27, 11:03 AM CDT, 39 minutes earlier.

Area forecast discussion, Mar 27, 11:03 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1103 AM CDT Sat Mar 27 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Pretty significant severe storm and flood threat continues across
the mid-state today and tonight. Warm front currently located
across our southern counties very slowly lifting northward, and
fairly widespread showers/storms continue along/near it. Rainfall
rates have trended less last hour but that trend likely not to
continue in the afternoon. Some CAMs really going very high on
amounts of rain through this event, and many places already above
an inch now. HRRR also showing supercells across our south in the
afternoon, when low-level jet gets a bit stronger, so SVR/flood
potential will pick up again. So all-in-all, busy day and night
ahead.

&&

.AVIATION...
06Z TAF DISCUSSION.

Poor flying conditions expected this TAF period as SHRA/TSRA
develop and affect all airports. No problems early this morning
with light winds and VFR conditions, but showers and storms will
rapidly develop and impact airports from 12Z onward with MVFR/IFR
conditions. Some improvement is possible this afternoon at
airports, before deteriorating again Saturday evening. Light
southeast winds early this morning will increase and become
southerly later today.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........Shamburger
Hazardous weather outlook, Mar 26, 7:11 PM CDT, 16 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
711 PM CDT Fri Mar 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
711 PM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Some strong to severe thunderstorms will be possible late tonight for
locations generally south of I-40 and around and west of I-24.
Large hail will be primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible Saturday and Saturday night
across all of Middle Tennessee. Damaging winds, large hail, and
isolated tornadoes will all be possible. Multiple rounds of heavy
rainfall expected from mid morning hours on Saturday through at least
morning hours on Sunday. Rainfall amounts of 1 to 3 inches, with
locally higher amounts of 4 to 5 inches, expected on already
saturated ground conditions. Runoff impacts could last through
afternoon hours on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Mar 27, 7:42 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Nashville TN
742 AM CDT Sat Mar 27 2021

TNZ027-028-030-057-059>062-271330-
Hickman TN-Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
Maury TN-Marshall TN-Smith TN-
742 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...SOUTHEASTERN
DAVIDSON...NORTH CENTRAL MARSHALL...NORTHERN RUTHERFORD...NORTHERN
MAURY...WILLIAMSON...WILSON AND EAST CENTRAL HICKMAN COUNTIES UNTIL
830 AM CDT...

At 741 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rural Hill to 8 miles southeast of
Centerville. Movement was northeast at 45 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Murfreesboro, Franklin, Columbia, Lebanon, Carthage, Smyrna,
Brentwood, La Vergne, Spring Hill, Mount Juliet, Nolensville, Oak
Hill, Thompson's Station, Watertown, Gordonsville, Walterhill, Rural
Hill, Antioch, Belinda City and South Carthage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3627 8584 3625 8582 3562 8677 3571 8740
      3626 8640 3628 8584
TIME...MOT...LOC 1241Z 238DEG 40KT 3615 8657 3573 8732

Whitehead
Local storm report, Mar 27, 8:12 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             3 NW SPRING HILL        35.77N 86.96W
03/27/2021  M1.00 INCH       MAURY              TN   TRAINED SPOTTER

0804 AM     HAIL             SPRING HILL             35.74N 86.92W
03/27/2021  M1.00 INCH       MAURY              TN   TRAINED SPOTTER

&&
Local storm report, Mar 27, 8:17 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             THOMPSON'S STATION      35.81N  86.91W
03/27/2021  M1.00 INCH       WILLIAMSON         TN   PUBLIC

&&

EVENT NUMBER OHX2100329

DH
Special weather statement, Mar 27, 8:39 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 AM CDT Sat Mar 27 2021

TNZ031>034-066-271430-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Jackson TN-
839 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...NORTH CENTRAL
CUMBERLAND...SOUTHEASTERN JACKSON...CENTRAL PUTNAM AND SOUTHWESTERN
FENTRESS COUNTIES UNTIL 930 AM CDT...

At 839 AM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or near Cookeville, moving east at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Cookeville, Livingston, Jamestown, Algood, Monterey, Allardt,
Grimsley, Clarkrange, Crawford, Rickman and Cummins Falls State Park.

This includes Interstate 40 between mile markers 283 and 303.

LAT...LON 3613 8558 3636 8555 3643 8483 3629 8481
      3630 8482 3628 8488 3624 8488 3621 8491
      3618 8490 3615 8491 3613 8487 3609 8483
      3610 8482 3608 8480 3609 8488
TIME...MOT...LOC 1339Z 266DEG 46KT 3621 8560

Whitehead
Special weather statement, Mar 27, 11:08 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1108 AM CDT Sat Mar 27 2021

TNZ059>062-075-271700-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
1108 AM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...SOUTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN BEDFORD COUNTIES UNTIL NOON CDT...

At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving east at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Columbia, Shelbyville, Lewisburg, Spring Hill, Chapel
Hill, Eagleville, Culleoka, I-65 East Of Columbia, Rover, Deason,
Rockvale, Farmington and Unionville.

This includes the following highways...
 Interstate 65 between mile markers 34 and 53.
 Interstate 24 between mile markers 76 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3546 8703 3568 8711 3589 8643 3549 8641
TIME...MOT...LOC 1608Z 252DEG 38KT 3557 8694

Whitehead
Local storm report, Mar 27, 11:25 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLOOD            2 ESE SPRING HILL       35.73N  86.89W
03/27/2021                   MAURY              TN   EMERGENCY MNGR

            SOME ROADS CLOSED IN MAURY COUNTY DUE TO HIGH WATER
            INCLUDING PORT ROYAL ROAD TO TOM LUNN IN SPRING HILL AND
            RICE RD AT DERRYBERRY LN.

&&

EVENT NUMBER OHX2100330

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:18 PM CDTRiver Flood AdvisoryOHXPerry26 hr
Mar 27, 4:23 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry37 min
Mar 27, 4:56 AM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys49 min
Mar 27, 4:59 AM CDTSpecial Weather StatementOHXLewis46 min
Mar 27, 5:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry37 min
Mar 27, 5:29 AM CDTSpecial Weather StatementOHXCheatham, Davidson31 min
Mar 27, 5:48 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson27 min
Mar 27, 5:52 AM CDTSpecial Weather StatementOHXDeKalb38 min
Mar 27, 6:13 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Mar 27, 6:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Williamson29 min
Mar 27, 6:18 AM CDTSpecial Weather StatementOHXMacon, Robertson, Sumner, Trousdale27 min
Mar 27, 6:22 AM CDTSpecial Weather StatementOHXJackson38 min
Mar 27, 6:23 AM CDTSpecial Weather StatementOHXCumberland, White52 min
Mar 27, 6:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson52 min
Mar 27, 6:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more48 min
Mar 27, 6:53 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White52 min
Mar 27, 7:19 AM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson41 min
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson39 min
Mar 27, 7:36 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Humphreys, Perry, Williamson3 hr
Mar 27, 7:42 AM CDTSpecial Weather StatementOHXSmith, Williamson, Wilson48 min
Mar 27, 7:57 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith33 min
Mar 27, 8:02 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson43 min
Mar 27, 8:10 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Mar 27, 8:26 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett34 min
Mar 27, 8:29 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more3 hr
Mar 27, 8:39 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam51 min
Mar 27, 8:41 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam34 min
Mar 27, 8:59 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett16 min
Mar 27, 10:33 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury42 min
Mar 27, 11:08 AM CDTSpecial Weather StatementOHXBedford, Maury52 min
Mar 27, 11:19 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more3 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHumphreys4 days
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXMaury15 hr
Mar 27, 11:51 AM CDTSpecial Weather StatementOHXBedford39 min
Mar 27, 12:14 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson3 hr
Mar 27, 12:41 PM CDTRiver Flood AdvisoryOHXHickman12 hr
Mar 27, 12:42 PM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson23 hr
Mar 27, 12:53 PM CDTSpecial Weather StatementOHXBedford, Marshall52 min
Mar 27, 1:15 PM CDTFlash Flood WarningOHXBedford, Giles, Marshall, Maury, Rutherford3 hr
Mar 27, 1:32 PM CDTSpecial Weather StatementOHXCoffee43 min
Mar 27, 2:04 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXCheatham52 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXDavidson, Williamson47 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXWilliamson48 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXStewart31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXMontgomery31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXDavidson12 hr
Mar 27, 4:14 PM CDTSpecial Weather StatementOHXCumberland46 min
Mar 27, 4:45 PM CDTRiver Flood AdvisoryOHXBedford11 hr
Mar 27, 4:54 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:17 PM CDTTornado WarningOHXHickman, Perry28 min
Mar 27, 5:33 PM CDTTornado WarningOHXHickman, Lewis, Perry27 min
Mar 27, 5:39 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry3 hr
Mar 27, 5:39 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:52 PM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett38 min
Mar 27, 6:00 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury45 min
Mar 27, 6:04 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress11 min
Mar 27, 6:09 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 27, 6:18 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson42 min
Mar 27, 6:28 PM CDTSpecial Weather StatementOHXFentress17 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson22 min
Mar 27, 6:44 PM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Mar 27, 6:59 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson46 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.